Lamictal and hair loss?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

elizleigh
New Member


Date Joined Sep 2007
Total Posts : 15
   Posted 10/2/2007 8:50 AM (GMT -7)   

Hello everyone,

I've just started to experience major hair loss on Lamictal. I've lost a ton of hair on pretty much any medication I take. Does anyone know or have any long term experience with hair loss and AED's? Is this a temporary side effect that will go away with time? I'm a female and I have almost no hair left on the lower half portion of my head - no joke. It is gross. I don't know what to do and it seems that every AED seems to have this side effect. They say that hair loss is a "rare" side effect... I seem to always get the rare ones no matter what med it is.

Does anyone know if this will subside? Any suggestions?

Thanks!
Beth


30 years old, Diagnosed w/ Hypertension 2003, Depression 2006, Epilepsy 7/2007
 
Topamax 100 mg
Soon to be up to Lamictal 200 mg
Cymbalta 30 mg
Diovan 160 mg


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 10/3/2007 5:00 AM (GMT -7)   

Hi Beth,

I am aware that hair loss is a side effect of most (if not all) AED's and from what I have read on here, it is not as rare as you might think! lol As far as I am aware, it will calm down after 6-8 weeks but it will still happen. I am on Carbamazipine and I dont have any problems.

Darren


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


elizleigh
New Member


Date Joined Sep 2007
Total Posts : 15
   Posted 10/3/2007 6:29 AM (GMT -7)   
That does give me hope that it will at least calm down.  Thanks so much Darren!! :-)
30 years old, Diagnosed w/ Hypertension 2003, Depression 2006, Epilepsy 7/2007
 
Topamax 100 mg
Soon to be up to Lamictal 200 mg
Cymbalta 30 mg
Diovan 160 mg


CeeCee0730
New Member


Date Joined Nov 2007
Total Posts : 2
   Posted 11/29/2007 8:24 AM (GMT -7)   
Hi everybody
 
whoa I think its really cool that I can get on here and talk about my hair loss with lamictal..Its driving me crazy  mad  I have been on lamictal for two years and after the first year I noticed hair loss..I just thought it would go away but now its been a year since and still lossing hair. I have spoken with my Doctor and he just blew it off and said it was stress. My hair is so thin now but I still have enough so that it doesnt lok so terrible..thats only because staring I had very thick and alot of hair..I dont know what to do!!
 
Cee

RebeccaDestiny
Regular Member


Date Joined Nov 2007
Total Posts : 47
   Posted 12/9/2007 6:34 PM (GMT -7)   
I haven't ever been on Lamictal, but I know when I started taking depakote, it made not only my hair fall out on my head but also my eyebrows and eyelashes.. (I still don't have any) and apparently that's a very rare side effect from what I've been told, I'm told bald now but also from other medications. I hope it gets better.
Diagnosis - SLE, FM, high blood pressure, A-fib, SVT, renal stenosis.. Biliary C, seizures, hypoklemia, anemia, ovarian tumor, arthritis. chronic kidney stones.
Medications - Oxycodone, ativan, lyrica, metrapolol, zantac, prednisone, plaquinil, cellcept, phenagren, potassium, shots of cortisone, shots of lidocaine.
http://www.myspace.com/lupusgroup
Help spread awareness.


CeeCee0730
New Member


Date Joined Nov 2007
Total Posts : 2
   Posted 12/10/2007 7:10 AM (GMT -7)   
sorry to hear that. I hope it will get better for you too..

cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 12/16/2007 8:42 PM (GMT -7)   
I was on lamictal, I had no hairloss but was allergic to it and it made me feel not so good. I hope it goes away for you.
Love, Marji
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn


westcoast
New Member


Date Joined Sep 2006
Total Posts : 8
   Posted 12/28/2007 4:53 PM (GMT -7)   
I've taken Lamictal for years. While I struggle w insomnia, I've never had any problems w hair loss. Good luck. I hope you find a med/combo that controls szs but doesn't cause hair loss
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 7:13 PM (GMT -7)
There are a total of 2,732,358 posts in 301,012 threads.
View Active Threads


Who's Online
This forum has 151172 registered members. Please welcome our newest member, Whydoesithurtsomuch.
311 Guest(s), 16 Registered Member(s) are currently online.  Details
Alcie, Psilociraptor, mtm3461, Girlie, mmmk, NiceCupOfTea, ChickNorris, time2reclaim, Hawaii3654, Fairwind, Jetnet, poohcheez, Ggrlsav, pitmom, 614-2101-765-611, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer